Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Missed periods. Pregnancy test negative. Started modus. Serious?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
Hi I have missed my periods for 19 days now. I have tested thrice for pregnancy on 5th, 8th and 13th day of missed period with negative result. I started taking modus 10 and have taken two doses with no result. So I took double tablets out of frustration. Is there any serious implication
Posted Sun, 28 Jul 2013 in Women's Health
Answered by Dr. S Patra 46 minutes later

Thanks for writing to us.

There are several reasons of missed or delayed period besides pregnancy. Also, you got several negative pregnancy test and it is possibly ruled out.

Most common reasons for delayed period are hormonal imbalance, mental stress/ depression, ovarian cyst, hypothyroidism state, over weight/ rapid loss, improper diet habit, anemia, pelvic infection etc.

Without proper investigation, it is not wise to take double doses of hormonal medication to induce period. It may give several side effects including irregular bleeding or spotting in later months.

Here, you need to undergo some basic investigations under the guidance of your gynecologist to identify the possible causes. You would need a complete health check up along with pelvic ultrasound scan, thyroid profile, LH/ FSH ratio, blood prolactin level, Hb% etc to pin point the diagnosis.

You may require hormonal medication along with other supportive treatment to get back your period. So, I suggest you to consult with your gynecologist for proper prescription with doses and direction after complete evaluation.

In the mean time, you must do the following things:

1) Take healthy diet with low carbohydrate & more vegetables. Avoid all junk/ fast/ spicy food stuffs.

2) Do regular physical exercise to control body weight and it has key role to regularize period.

3) Try to avoid stress/ depression (it has great impact on delaying period) by yoga or meditation or deep breathing exercise (15-20 minutes) regularly.

4) Iron supplements may be needed. Drink plenty of water/ fluid and always take sound sleep.

Hope, I have answered your query. Let me know if you need clarifications or have any other query.

Wish your good health and take care yourself.

Dr Soumen.
Above answer was peer-reviewed by
Follow-up: Missed periods. Pregnancy test negative. Started modus. Serious? 36 hours later
I had taken emergency pill unwanted 72 on 25th May I. E 9 days after my period (16th may). Before that I also had vaginal yeast infection n I had used candid v gel. I haven't got period since 16th May n have had an active sex life. I have tested thrice for pregnancy with negative result on 5th, 8th and 13th day of missed period n wud test again tomorrow. I have taken 4 tablets of modus 10. Two tablets on 18th day of missed period and one each on 16th and 17th . what should I do next.
Answered by Dr. S Patra 1 hour later

Thanks for giving additional information regarding your situation.

Following taking emergency pill (unwanted 72), period may be delayed for 1-2 weeks or more from due date. It occurs mostly due to hormonal imbalance and mental stress. Taking improper hormonal medication may aggravate the situation.

In this circumstances, you need to carry out the following things :

1) You may undergo one blood test for beta-hCG to eliminate possibility of late pregnancy. It is more reliable than simple home pregnancy test.

2) After that, you must consult with gynecologist for overall health check up and relevant investigation (like pelvic ultrasound, hormone assay etc) if needed.

3) You would take only prescribed medication by your doctor with proper doses and direction. Hormonal pill may be required to induce your period in the absence of pregnancy.

Hope, I have answered your query. If you do not have any other query, you can close the discussion.

Be well and stay healthy. Use combined OCP instead of emergency pill in regular sex life. Always maintain a healthy life style to get regular period.

Dr Soumen
Above answer was peer-reviewed by
Follow-up: Missed periods. Pregnancy test negative. Started modus. Serious? 33 hours later
Doc, I can't go to any physical doc right now due to some personal reasons. It's 53 days now since last period. I took home test again. (sample was collected in morning and could test by evening). The test was negative. However too much time has passed and I am getting restless and nervous now. I am planning to take mtp kit and use it. What can be side effects if I am not pregnant and what can be long term side effects of mtp. I think I should not wait in case I am pregnant, I won't be able to terminate pregnancy and don't want to have kid
Answered by Dr. S Patra 1 hour later

Thanks for follow up query.

With several negative test (including today's one), pregnancy is possibly ruled out. I have already mentioned the other reasons of delayed period which need to be investigated properly under guidance of gynecologist. You need to take proper medication with doses & direction to bring back your period.

Next thing, taking MTP kit over the counter is unethical & illegal without doctor supervision. Therefore, it should not be taken by yourself.

With negative pregnancy test, it has no role to induce your period rather than you will get several side effects like abdominal pain, excessive vaginal bleeding, nausea, vomiting, fainting, headache etc. These can't be controlled at home. You may get irregular period thereafter.

To summarize, please consult with your nearest gynecologist to proceed clinical examination & necessary investigations for complete evaluation.

Take care yourself and good luck.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor